flywithme

DAY 3 - When Does it Get Better?

5 posts in this topic

39/female

I have been on Adderall for about 4 years, but never took it consistently in the beginning. I wanted them to lose weight and it was way too easy to get a prescription.  It didnt help for long term weight loss but it made me into a superhero at work. I have been taking Adderall consistently for the past year and abusing them (30 day Rx lasted me only 15 days) for about 6 months. I am prescribed 20 mg IR once a day. 

I would actually look forward to running out of my meds so I could take a "break".  But I recently ran out this past Tuesday and I knew this time, the "break" was going to be permanent.  I no longer have access to a Rx (I cut myself off from the psychiatrist).  I have no desire to go back. The only thing I feel when I think about Adderall is how much I hate it. 

Its been a struggle already and Im only on day 3. I dont have a desire for Adderall at all, I just feel lethargic, cranky and have zero desire to do anything but the absolute bare minimum and count the minutes until I can go to bed. 

 Is it possible that it wont be that bad because I wasnt on a super high dose for a really long time?  Im starting to feel depressed and thinking I might ask my primary care physician to up my antidepressant.  Thoughts?

1 person likes this

Share this post


Link to post
Share on other sites

hi @flywithme ,

welcome to the forums. that superhero feeling is what led all of us here, so you're in the right place. you should be super proud of yourself for cutting off your supply already - this is one of the hardest parts of quitting!

20 minutes ago, flywithme said:

 Is it possible that it wont be that bad because I wasnt on a super high dose for a really long time?  Im starting to feel depressed and thinking I might ask my primary care physician to up my antidepressant.  Thoughts?

what usually matters more than the dosage itself is the frequency and duration of use. daily usage of 20mg over a 3 year period is a fairly long time. obviously everyone's chemistry is different, but the worst of the lethargy should pass in the first few months. the apathy and anhedonia are the biggest challenges and can last for a couple of years. but it won't be constant or severe the entire time though. in the beginning there will be more bad days than good. in time, there will be more good days than bad.

many doctors don't seem to understand (or even acknowledge) the long-term withdrawal symptoms associated with stopping amphetamines. you should be careful with the anti-depressants, especially SSRIs which can cause side-effects way worse than just feeling tired and cranky. the only anti-depressant that has been tolerable and helpful to me has been a low dose of Wellbutrin.

congrats on day 3! keep us posted, we're here to help (:

 

1 person likes this

Share this post


Link to post
Share on other sites

Hi there @flywithme, welcome to the forums! It’s totally normal to be feeling lethargic and unmotivated right after quitting this drug. I’m sure you already know that from the breaks you were taking between prescriptions. The way you feel gets better with time, and energy does return. It’s just a different journey and timeline for everyone. 

I also quit around the 4 year mark, it seems a lot of us have had enough around that point. Given your dose and duration of use it’s not going to be easy, but there are many on here who have used higher doses over a longer period of time and gone on to make awesome recoveries. It can be done. Usually there are some positives immediately after quitting. For me it was the opportunity to rest and relax after 4 years of running around like a crazy person. Embrace the positives and know the rest of your recovery will come with time. It sounds like you are set up for success since you associate Adderall with hate and things you don’t like about it.

As far as adjusting other psych meds, I think it’s a good idea to wait a few months after quitting. That’s what I did and it worked well. Keep us posted on how you’re doing and good luck!

Share this post


Link to post
Share on other sites

THANK YOU!  Actually, Ive been consistently taking 20 mgs/day for a year and then going way over my regular dose for about 6 months.  But I know either way, its going to be tough.  I appreciate youre input on the antidepressants.  I agree that right now is not a good time to adjust to a higher dose.  

1 person likes this

Share this post


Link to post
Share on other sites

@flywithme good on you for quitting. I know how hard it is, I’m in the process of tapering down and quitting myself. 

take a look at the supplements thread as there is some pretty useful information on here. I know it is not a good idea to replace Adderall with something else but I am finding small amounts of L-tyrosine, which you can find at a health food/vitamin store has really helped me with the anger and mood swings I experience when I don’t take Adderall. I used to be so horrible to people when I was withdrawing but I notice I don’t seem to behave like this anymore.

I am not sure what helps with low energy. From what others on this forum have recommended, they say it is not good to replace Adderall with another stimulant like caffeine etc. The staff in the healthfood store told me to try L acetyl carnitine powder for energy as I did not want to use a pre-work out supplement that was stimulant based. I tried a small amount today before gym and it seemed to help (although this could also be a placebo effect). 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now